View Full Version : Brain zaps after quitting Lexapro


noradd
01-01-15, 03:00 AM
This is just great. I have been on Lexapro since June. I started with 10mg and then I took 20mg after a few weeks. When I decided that I want to get off it in December I first moved down to 10mg and then took 5 mg for a few days and then quit completely. It took a few days and suddenly I got brain zaps whenever I move the eyes. I also feel totally tired and sick. This has been going on for almost 2 weeks now! No improvement at all. This is starting to scare me. How long is this stuff supposed to go on? I don't want to get back on it only to get rid of the brain zaps.

Corina86
01-01-15, 08:52 AM
I took Cipralex (same substance, different brand) for 3 months (10 mg/day) then quit cold-turkey (not a good idea). The brain zaps lasted over a month. The weird part was that after a while I started enjoying the brain zaps. The worse part were the mood swings. I felt either high or very low for absolutely no reason. I was at least aware that it was a withdrawal effect, so I would just wait for these moods to pass.

Little Missy
01-01-15, 09:57 AM
My mother loved Lexapro and called it, "Leprachaun."

However, whenever I even read the word 'Lexapro' all I can remember is the horrible anguished look on her face when she decided to quit taking it and finally I convinced her to get back on it within two weeks.

It annoys me to no end when anti-depressants are touted as non-addictive when they in fact can cause such horrible, horrible physical and psychological withdrawals.

I do hope you can ride it out and feel better. :)

noradd
01-06-15, 04:35 PM
This scares me.
This is the first time that I get side effects after quitting an AD.

I didn't only get brain zaps I also felt totally fatigued and tired the first few days. This sucks. :(

Corina86
01-07-15, 02:15 PM
Yup, it sucks. But you'll get over it- I know this is a sh**ty thing to hear when you have a problem, but in this case, the problem really will fix itself in a short while. Just hang in there. The side effects will only get easier, not worse.

Hathor
01-07-15, 02:26 PM
This is just great. I have been on Lexapro since June. I started with 10mg and then I took 20mg after a few weeks. When I decided that I want to get off it in December I first moved down to 10mg and then took 5 mg for a few days and then quit completely. It took a few days and suddenly I got brain zaps whenever I move the eyes. I also feel totally tired and sick. This has been going on for almost 2 weeks now! No improvement at all. This is starting to scare me. How long is this stuff supposed to go on? I don't want to get back on it only to get rid of the brain zaps.

I would guess you should see impovement soon. Hang in there, at least you are not quitting effexor or paxil...

proileri
01-09-15, 11:27 AM
Yeah, with some of the stuff you need to ramp it down really slow. I tried to quit Lexapro in November, I think I ramped it down over 2 weeks, but it got bad quickly and I had to go back up.

I noticed that it can take a couple of weeks for your body to get used to each lowered dosage, so it might take a month or more. If you ramp it down to zero during 2 weeks, it's not much better than going cold turkey. 2 weeks on 10 mg, 2 weeks on 5 mg and 2 weeks 5 mg every other day might be a suitable route.

Fuzzy12
01-09-15, 12:23 PM
I quit Sertraline cold turkey and had brain zaps and other discontinuation symptoms. At that time I was worried too that they weren't going to stop but eventually they did after about a month.

noradd
01-10-15, 11:11 AM
Actually my next drug to try out is cymbalta. But it also has a rep for causing discontinuation issues. I'm scared to try it now.

freshtodef
01-14-15, 04:30 PM
I thinking of switching back from 20mg Lexapro and 10mg abilify to a low dose of Zoloft b/c of weight gain, low motivation, lethargy.

Of course I'll ask my pdoc, but any ideas for the transition? Should I still slowly come off Lexapro while slowly introducing Zoloft? Or might introducing Zoloft offset Lexapro withdrawal?

freshtodef
01-14-15, 04:32 PM
Actually my next drug to try out is cymbalta. But it also has a rep for causing discontinuation issues. I'm scared to try it now.

I had a bad experience with Cymbalta after just a couple days. First I felt sick with a headache and dizzy, then I slept all weekend with chills. Probably the most sick I've ever gotten. So do be careful.

However, I have a friend who took it for a much longer period and never had anything that bad happen to her.

noradd
01-14-15, 06:37 PM
@ freshto

Definitely ask your doc. Taking 2 ssri at the same time sounds dangerous!